Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


DOUBLE HIP OPERATION AVASCULAR NICROSIS
Jan 26, 2011

HI I HAVE HAD 2 FULL HIP REPLACEMENTS DUE TO AVASCULAR NECROSIS AND NOW MY DOC WANTS TO STOP MY TRUVADA AND JUST KEEP ME ON KALETRA 2 IN MRNING AND 2 EVENING' IS THIS A WISE MOVE? DOES TRUVADA PLAY A ROLE IN NECROSIS? SHOULD I EXPECT TO BE ILL DUE TO NOT TAKING THE TRUVADA? MY CD4 IS AT 388 THE HIGHEST ITS BEEN IN 5YRS PLEASE ANY INFORMATION WOULD BE GREATLY APPRECIATED THANX

Response from Dr. Henry

The potential contribution of the tenofovir in avascular necrosis is unclear to me. Checking for any signs of more generalized bone disease (DEXA scan, bone turnover markers) or renal disease is worth considering to determine if there is evidence for possible toxicity from tenofovir. High triglycerides (can be partially related to the Kaletra), high of steroids, smoking, and other non-HIV factors can contribute to the risk for avascular necrosis. Kaletra monotherapy has been studied in patients without much underlying resistance and often works OK but not quite as well as continuing more standard therapy. Alternatives to Truvada to consider would include Epzicom, Combivir, raltegravir, or even maraviroc. KH



Previous
Natural conception possible? My doc said yes!
Next
Azithomycin Diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement